Minnesota, 2007Flooding in Minnesota, March 12 to 19, 2007
March 12 to 19, 2007 · NWS MPX · 4 events in 4 counties and zones
Snow melt and rapid warming brought flooding to portions of central and southern Minnesota.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $825,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Snow melt and rapid warming brought flooding to portions of central and southern Minnesota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 12, 3:01 AM CST, 4 hours 59 minutes earlier.
Area forecast discussion, Mar 12, 3:01 AM CST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
401 AM CDT MON MAR 12 2007
.DISCUSSION...
TEMPERATURES HAVE REMAINED ELEVATED OVERNIGHT UNDER THE INFLUENCE
OF LOW LEVEL WARM AIR ADVECTION...WITH PRE-DAWN READINGS IN THE
35-40 DEGREE RANGE ACROSS MUCH OF CENTRAL/SOUTHERN MN AND WEST
CENTRAL WI. HAVE MADE ONLY MINOR TWEAKS TO HIGH TEMPS FOR
TODAY ACROSS MOST OF THE FORECAST AREA...CONTINUING TO FOLLOW THE
925MB LEVEL PROGS. DID HOWEVER MAKE A NOTABLE DECREASE ACROSS THE
WEST NEAR THE MN RIVER VALLEY...WHERE A MORE SOUTHERLY /VERSUS
WESTERLY/ AFTERNOON WIND TRAJECTORY WILL INHIBIT MIXING POTENTIAL
SOMEWHAT.
SURFACE FRONT ON TRACK TO PASS ACROSS THE AREA TONIGHT INTO
TUESDAY. CLOUD COVER AND LOW LEVEL ADVECTION AHEAD OF THE BOUNDARY
SHOULD KEEP TEMPERATURES ABOVE FREEZING OVERNIGHT. WEAK 700MB
OMEGA IS PROGGED TO ACCOMPANY THE FRONT...ALTHOUGH 850-700MB
MOISTURE IS NOT ABUNDANT AND BETTER FORCING PASSES WELL TO THE
NORTH. MAY SEE SOME SPRINKLES OR LIGHT SHOWERS LATE MONDAY NIGHT
INTO TUESDAY...WITH WEAK Q VECTOR CONVERGENCE BEING PROGGED.
EXPECT THE FRONT TO BECOME NEARLY STATIONARY JUST TO THE SOUTH OF
THE AREA ON TUESDAY. TUESDAY TEMPS WILL DECLINE SLIGHTLY FROM
TODAYS VALUES...BUT STILL BE SLIGHTLY ABOVE NORMAL UNDER THE
CONTINUED INFLUENCE OF ZONAL FLOW. THE GFS/NAM MODELS INDICATE THE
LARGE SCALE PATTERN WILL BEGIN AMPLIFYING BY MID-WEEK...WHEN A
SHORTWAVE TROUGH SINKS SOUTH FROM CANADA INTO THE NORTHERN PLAINS.
DECENT ISENTROPIC LIFT ON THE 290K SURFACE ENSUES ON
WEDNESDAY...DURING WHICH 40-50 POPS HAVE BEEN MAINTAINED. MIXED
PRECIP STILL A GOOD BET FOR MUCH OF THE CWA...WITH 850 TEMPS AND
CRITICAL THICKNESSES NOT POINTING TOWARD PURE SNOW FOR SOUTHERN
LOCATIONS UNTIL WEDNESDAY NIGHT OR EARLY THURSDAY. THE TROUGH
LINGERS ACROSS THE UPPER MIDWEST ON THURSDAY...SO HAVE EXTENDED
CHANCE POPS THROUGH THEN.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
LS
Hazardous weather outlook, Mar 12, 3:57 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
457 AM CDT MON MAR 12 2007
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
457 AM CDT MON MAR 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PRECIPITATION IS EXPECTED ACROSS THE OUTLOOK AREA FROM LATE TUESDAY
NIGHT THROUGH THURSDAY AS A WEATHER DISTURBANCE DROPS SOUTH ACROSS
THE UPPER MIDWEST FROM CANADA. AS LOW LEVEL TEMPERATURES DROP
BELOW FREEZING OVERNIGHT TUESDAY INTO WEDNESDAY...LIGHT FREEZING
RAIN WILL BE POSSIBLE. ANY LIQUID OR FREEZING PRECIPITATION WILL
TRANSITION TO SNOW ON WEDNESDAY AND WEDNESDAY NIGHT...WITH
ACCUMULATING SNOW POSSIBLE ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flood, Brown
- When
- March 12, 8:00 AM CST to March 17, 6:00 AM CST
- Where
- Brown County, 3 mi SW of Springfield to New Ulm
- Cause
- Ice Jam
- Reported by
- County Official
- Coordinates
- 44.219, -95.013
Spring snow melt and rapid warming brought ice jams and flooding to portions of Southern Minnesota. Lowland areas near the Cottonwood River in New Ulm caused flooding in this area from the 13th to the 21st, including Cottonwood Street. Just southwest of Springfield, the Cottonwood River rose nearly ten feet during the afternoon and evening on the 12th, but no damage was reported.
Flood, Redwood
- When
- March 13, 10:00 AM CST to March 19, 2:00 AM CST
- Where
- Redwood County, Redwood Falls
- Cause
- Ice Jam
- Reported by
- County Official
- Coordinates
- 44.530, -95.100
Water flooded Ramsey Park, covering a road.
Flood, Sibley
- When
- March 14, 12:00 AM CST to March 16, 12:00 AM CST
- Where
- Sibley County, 1.5 mi NE of Rush River
- Cause
- Ice Jam
- Property damage
- $400,000
- Reported by
- Newspaper
- Coordinates
- 44.485, -94.028
Spring snow melt and rapid warming brought ice jams and flooding to portions of central and southern Minnesota. On the 14th, large ice chunks were pushed into the pilings of an old bridge on County Road 18 in eastern Sibley County, and the bridge was deemed beyond repair.
Flood, Lac Qui Parle
- When
- March 14, 9:00 AM CST to March 15, 11:00 AM CST
- Where
- Lac Qui Parle County, 15 mi W of Dawson to 1 mi SE of Dawson
- Cause
- Ice Jam
- Property damage
- $425,000
- Reported by
- County Official
- Coordinates
- 44.930, -96.376
Spring snow melt with rapid warming brought ice jams and flooding to portions of West Central Minnesota. On the 14th, Lac Qui Parle county officials reported flooded township roads west of the intersection of roads 212 and 75 (along the West Fork of the Lac Qui Parle River). The ice jam responsible for the flooding was west of the city of Dawson. The Dawson Sentinel reported plenty of damage to the Helgeson Bridge southeast of Dawson. Three quarters of the bridge was toppled.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Texas, March 12 to 14, 20071 injured · $596,000 · 2.5 in hail · 27 events
- Flooding in Iowa, March 12 to 27, 2007$800,000 · 16 events
- Flash Flooding and Flood in Texas, March 12 to 14, 20072 injured · $141,000 · 1.5 in hail · 27 events
- Flash Flooding in Texas, March 12, 2007$115,000 · 2 events
- Flood in Wisconsin, March 12 to 28, 2007$25,000 · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, March 12 to 14, 200759 kt wind · 10 events
- Dense Fog in Kansas, March 12, 20071 injured · 1 event
- Flash Flooding and Heavy Rain in Texas, March 12, 20078 events
- Flooding in Washington, March 12 to 14, 20072 events
- Flooding in Minnesota, March 12 to 16, 20072 events
- Flooding in Idaho, March 12 to 14, 20072 events
- Flood in Montana, March 12, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23614, 23602, 23619, 23601.